# SDR CA091008006

- Difficulty date: October 4, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 19,419 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 3060 · Propeller/Rotor Anti-Ice/De-Ice System
- Part: Relay
- Part number: MS24166D1
- Condition: Malfunctioned
- Location: Prop De Ice Sys
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, A
- Precautionary procedure: O

## Discrepancy

(CAN) LT ENG PROP DE-ICE CAUGHT FIRE BEFORE THE START SEQUENCE TOOK PLACE. WITH PROP DE-ICE SWITCH IN THE OFF POSITION.  BEFORE START UP GROUND INFORMED THE CREW OF A FIRE ON THE LT PROP. CREW NOTICED IT WAS THE DE-ICE SYS AND IMMEDIATELY CHECKED TO SEE IF THE SYS WAS OFF. IT WAS. CREW THEN TURNED OFF THE MASTER SWITCH AND FIRE AND SPARKS STOPPED. ALTHOUGH A SMALL FIRE CONTINUED TO BURN. THE F/O THEN WENT OUT WITH A FIRE EXTINGUISHER AND PUT OUT THE FIRE.  MX DISCOVERED THAT THE AUTO RELAY PN MS24166D1 HAD FAILED IN THE CONTACTED POSITION. THIS ENABLED CURRENT TO FLOW TO DE-ICE BOOTS WITHOUT ENG RUNNING OR SWITCH ACTIVATED. RELAY PROBABLY FAILED IN THE PRIOR LEG, WENT UNOTICED UNTIL NEXT START UP.  MAINTENANCE HAD TO REPLACE THE PROP AND RELAY PRIOR TO RE-ENTERING SERVICE.  CLOSED, DB (TC 20091008006)
